MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3502650
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A female patient who underwent primary breast augmentation with an unspecified mentor saline prosthesis presented with a postoperative right-sided deflation.This complication was diagnosed during a physical examination.As a result, the patient underwent bilateral implant replacement on (b)(6) 2024, with the left implant identified by catalog number 3502650 and serial number (b)(6) and the right implant also designated with catalog number 3502650 and serial number (b)(6).
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on january 23, 2025, indicated that the *implant info: left cat: 3502650 lot # 6546122 / right cat: 3502650 lot # 6546122.The implantation date was on (b)(6) 2012.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on february 24, 2025: the product was returned to mentor for evaluation.Mentor then conducted visual inspection, leak testing, and microscopic examination of the returned device.During the visual analysis of the returned sample sm mpps dv 650cc no apparent damage or visual anomalies were observed.Leak testing was performed, according to the mentor procedure, and it revealed a tear on the posterior view, measuring approximately 0.1 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND MODERATE PLUS PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21152079
Report Number1645337-2025-00432
Device Sequence Number13077165
Product Code FWM
UDI-Device Identifier00081317001508
UDI-Public00081317001508
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Catalogue Number3502650
Device Lot Number6546122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer01/23/2025
02/17/2025
02/24/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date01/27/2025
02/18/2025
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite